MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SVCE REP, DYONICS POWER II CONTROL UNIT; ARTHROSCOPE

SMITH & NEPHEW, INC. SVCE REP, DYONICS POWER II CONTROL UNIT; ARTHROSCOPE
Model Number 72200873S
Medical Device Problem Code Smoking (1585)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/29/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during setup the dyonics power ii started smoking.The procedure was successfully completed without delay using a smith and nephew back up device.There was no patient involvement.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).B5: updated.H10.H3, h6: the reported device was received for evaluation.There was a relationship found between the returned device and the reported event.A visual inspection was performed on the exterior of product and no physical damage was observed.A functional evaluation was performed on the returned device and a handpiece sensor fault error in port b was found.Port a worked as intended.Further evaluation revealed a burnt resistor.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The complaint of device port a not working wasn't confirmed.Factors that could have contributed to the reported event include a failure of a concomitant device.The complaint of smoking was confirmed, and the root cause has been associated with an electrical component failure.Factors that could have contributed to the reported event include connecting a hand piece that is still wet from sterilization processing or connecting a shorted out hand piece causing damage to the motor controller pcb.Please refer to the dyonics power ii control system operations/service manual for recommendations on proper cleaning and sterilization processes.No containment or corrective actions are recommended at this time.
 
Event or Problem Description
It was reported that during setup the dyonics power ii port a was not working and the shaver started smoking out of port b.There was no delay and a smith and nephew back up device was available.There was no patient involvement.
 
Event or Problem Description
It was reported that during setup the dyonics power ii port a was not working and the shaver started smoking out of port b.The procedure was successfully completed without delay using a smith and nephew back up device.There was no patient involvement.

Brand Name
SVCE REP, DYONICS POWER II CONTROL UNIT
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
Manufacturer (Section G)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15636084
Report Number1643264-2022-00379
Device Sequence Number16825437
Product Code HRX
UDI-Device Identifier03596010615411
UDI-Public03596010615411
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K062849
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72200873S
Device Catalogue Number72200873S
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2022
Supplement Date Received by Manufacturer10/25/2022
12/22/2022
Initial Report FDA Received Date10/19/2022
Supplement Report FDA Received Date10/26/2022
12/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown